On the Structural Nonlinearity of Rotating Shafts

[+] Author and Article Information
Tatu Leinonen

Department of Mechanical Engineering, University of Oulu, 90570 Oulu, Finland

J. Vib. Acoust 116(3), 404-407 (Jul 01, 1994) (4 pages) doi:10.1115/1.2930442 History: Received March 01, 1992; Online June 17, 2008


This paper presents a nonlinear model to describe the bending behavior of a rotating shaft, based on the general theory of a bending bar. Justification for this theoretical model is provided by tests, the resulting curves fitting the observed results more closely than those of other models. In particular, the model explains why infinite points of deformation coming from linear theories can be avoided.

Copyright © 1994 by The American Society of Mechanical Engineers
Topics: Deformation , Fittings
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In